Alert archive / Michigan / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Grand Rapids, MI

April 25, 20094 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 25, 2009, 2:24 PM EDT for 4 counties in Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2009, 2:24 PM EDT (18:24 UTC)
Expired
Apr 25, 2009, 3:14 PM EDT
In force
50 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Gratiot County, MI, Isabella County, MI, Mecosta County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 10:44 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 251824
SVRGRR
MIC057-073-107-117-251915-
/O.NEW.KGRR.SV.W.0002.090425T1824Z-090425T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
224 PM EDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRATIOT COUNTY IN CENTRAL MICHIGAN
  SOUTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN
  EXTREME SOUTHEASTERN MECOSTA COUNTY IN CENTRAL MICHIGAN
  MONTCALM COUNTY IN CENTRAL MICHIGAN

* UNTIL 315 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 9 MILES WEST OF EDMORE TO STANTON TO 10 MILES
  SOUTH OF STANTON...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  LANGSTON...           FENWICK...            TURK LAKE...
  SIDNEY...             AMBLE...              ENTRICAN...
  SHERIDAN...           STANTON...            LAKEVIEW...
  MCBRIDE...            SIX LAKES...          VICKERYVILLE...
  EDMORE...             BUTTERNUT...          CRYSTAL...
  CARSON CITY...        FERRIS TWP...         CEDAR LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4313 8522 4324 8525 4345 8548 4347 8540
      4347 8509 4357 8509 4372 8461 4348 8461
      4347 8437 4313 8437
TIME...MOT...LOC 1824Z 244DEG 49KT 4343 8523 4330 8507
          4315 8503

$$

MEADE
3 follow-up statements
000 
WWUS53 KGRR 251839
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 PM EDT SAT APR 25 2009

MIC057-073-107-117-251915-
/O.CON.KGRR.SV.W.0002.000000T0000Z-090425T1915Z/
ISABELLA MI-MECOSTA MI-MONTCALM MI-GRATIOT MI-
239 PM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR GRATIOT...EASTERN MONTCALM...EXTREME SOUTHEASTERN MECOSTA AND
SOUTHERN ISABELLA COUNTIES...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF ALMA TO 6 MILES WEST OF ALMA TO
11 MILES SOUTHWEST OF ITHACA...AND MOVING EAST AT 55 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  FERRIS TWP...         CEDAR LAKE...         VESTABURG...
  CARSON CITY...        BLANCHARD...          ELM HALL...
  SUMNER...             RIVERDALE...          WINN...
  SEVILLE TWP...        ELWELL...             PERRINTON...
  ALMA...               POMPEII...            BRIDGEVILLE...
  FOREST HILL...        ITHACA...             NORTH STAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
SATURDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4313 8489 4333 8492 4347 8509 4355 8509
      4362 8461 4348 8461 4347 8437 4313 8437
TIME...MOT...LOC 1839Z 257DEG 47KT 4349 8494 4335 8478
          4318 8475

$$

MEADE
000 
WWUS53 KGRR 251902
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 PM EDT SAT APR 25 2009

MIC057-073-107-117-251915-
/O.CON.KGRR.SV.W.0002.000000T0000Z-090425T1915Z/
ISABELLA MI-MECOSTA MI-MONTCALM MI-GRATIOT MI-
302 PM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR GRATIOT...EASTERN MONTCALM...EXTREME SOUTHEASTERN MECOSTA AND
SOUTHERN ISABELLA COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF
ITHACA...AND MOVING EAST AT 50 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  FERRIS TWP...         CEDAR LAKE...         VESTABURG...
  CARSON CITY...        WINN...               SHEPHERD...
  BLANCHARD...          SEVILLE TWP...        LAFAYETTE TWP...
  FOREST HILL...        ELM HALL...           POMPEII...
  NORTH STAR...         ELWELL...             RIVERDALE...
  SUMNER...             BRIDGEVILLE...        BANNISTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
SATURDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4313 8489 4333 8492 4347 8509 4355 8509
      4362 8461 4348 8461 4347 8437 4313 8437
TIME...MOT...LOC 1902Z 253DEG 42KT 4340 8442

$$

MEADE
000 
WWUS53 KGRR 251914
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
314 PM EDT SAT APR 25 2009

MIC057-073-107-117-251924-
/O.CAN.KGRR.SV.W.0002.000000T0000Z-090425T1915Z/
ISABELLA MI-MECOSTA MI-MONTCALM MI-GRATIOT MI-
314 PM EDT SAT APR 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR GRATIOT...EASTERN MONTCALM...
EXTREME SOUTHEASTERN MECOSTA AND SOUTHERN ISABELLA COUNTIES HAS BEEN
CANCELLED...

SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
SATURDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4313 8489 4333 8492 4347 8509 4355 8509
      4362 8461 4348 8461 4347 8437 4313 8437
TIME...MOT...LOC 1914Z 253DEG 42KT 4344 8424

$$

MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:35 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 25, 11:35 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EDT SAT APR 25 2009

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(437 AM EDT SAT APR 25 2009)
A COLD FRONT WILL DROP THROUGH THE AREA DURING THE DAY TODAY. THIS
FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATER THIS MORNING THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS
COULD BE LOCALLY STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE BIGGEST THREATS.

THE FRONT WILL STALL OUT ALONG THE SOUTHERN MICHIGAN BORDER TONIGHT.
WAVES OF LOW PRESSURE WILL RIDE ALONG THE FRONT...AND BRING MORE
SHOWERS AND THUNDERSTORMS TO THE AREA. THIS WILL CONTINUE INTO
SUNDAY MORNING BEFORE THE FRONT MOVES NORTH OF THE AREA. THE FRONT
WILL MOVE BACK INTO THE AREA ON MONDAY...BRINGING MORE SHOWERS AND
STORMS TO THE AREA. COOLER WEATHER WILL FOLLOW BEGINNING ON TUESDAY.

&&

.SHORT TERM...(1135 AM EDT SAT APR 25 2009)
(TODAY THROUGH MONDAY)

COLD FRONT AT 15Z EXTENDS FROM NRN LWR MI SW TO MKE AND IS PRESSING
SEWD. THERE IS A SHORTWAVE/VORT LOBE EXTENDING FROM ERN WI SOUTH
THROUGH ERN IL AND IS MOVING NE. THE COMBO OF THE FRONT AND THIS
WAVE WILL PRODUCE NUMEROUS SHOWERS AND TSTMS THROUGH MID
AFTERNOON... THEN THERE MAY BE A LULL TILL TONIGHT AFTER PASSAGE OF
THE SHORTWAVE. BEST CHANCE OF SVR WX THIS AFTERNOON APPEARS TO BE
SOUTH AND EAST OF GRR WHERE MOSTLY CLR SKIES HAVE ALLOWED FOR GOOD
SFC HEATING. CAPES ARE NOW NEAR 1000 J/KG OVER THE SE HALF OF THE
CWFA. MAIN THREAT IS DAMAGING WINDS FROM BOWING LINE SEGMENTS
ALTHOUGH SOME LARGE HAIL POSSIBLE AS WELL.

FRONT WILL SAG BY MID EVENING DOWN INTO THE FAR SRN COUNTIES...AND
THEN STALL OUT. SW FLOW ALOFT WILL REMAIN IN TACT...AND WILL SEND
SHORT WAVES NORTHEAST ALONG THE FRONT. IT APPEARS THAT MOST AREAS
SHOULD SEE RAIN SHOWERS WITH SOME EMBEDDED THUNDER TONIGHT AND INTO
SUN MORNING. ELEVATED INSTABILITY REMAINS OVER THE AREA INTO SUNDAY
MORNING SUPPORTING THUNDER. SEVERE THREAT WILL BE QUITE LOW DUE TO
THE ELEVATED NATURE.

MAJOR WAVE EJECTING OUT OF THE LONG WAVE TROUGH OVER THE WEST WILL
ZIP NORTHEAST ACROSS THE BORDER OF MN AND THE DAKOTAS BY LATER ON
SUNDAY. THIS WILL GIVE A PUSH OF THE STALLED OUT FRONT TO THE NORTH
ACROSS CENTRAL AND NRN LOWER MICHIGAN. PCPN ONGOING IN THE MORNING
SHOULD COME TO AN END. THE MAJORITY OF THE PCPN WILL BE SHOWERS WITH
SOME STORMS. MOST OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE
LIMITS. THE BIGGEST THREAT OF SEVERE WEATHER LOOKS TO ACTUALLY BE
WEAK SPIN UP TORNADOES AS THE SHEAR NEAR THE WARM FRONT WOULD BE
SUFFICIENT.

COLD FRONT WILL THEN MOVE INTO THE AREA MON AFTERNOON AND BRING AN
END TO MOST OF THE PCPN TO THE CWFA. COOLER WEATHER WILL
FOLLOW...HOWEVER TEMPS SHOULD BOTTOM OUT NEAR AVERAGE LEVELS.

&&

.LONG TERM...(437 AM EDT SAT APR 25 2009)
(MONDAY NIGHT THROUGH FRIDAY)
A SPLIT FLOW PATTERN SEEMS TO DEVELOP BY TUESDAY AS A CLOSED UPPER
LOW DEVELOPS OVER THE NW UNITED STATES (OR/WA). THE MODELS ARE IN
DECENT AGREEMENT ON THAT DEVELOPMENT. HOWEVER LATER IN THE WEEK
ISSUES DEVELOP AS THAT SYSTEM SEEMS TO BE SHEARED OUT. THAT SEEMS
QUESTIONABLE TO ME SINCE THAT CLOSED LOW REPRESENTS THE EASTERN
CLOSED UPPER LOW OF AN OMAGE BLOCK PATTERN OVER THE EASTERN PACIFIC
OCEAN THAT JUST TOUCHES THE WESTERN SECTIONS OF NA. THAT SORT OF
PATTERN TENDS TO BE STABLE SO I QUESTION THE QUICKNESS WITH WHICH
THE GFS BRINGS THE NEXT SYSTEM INTO THE GREAT LAKES. I WOULD MORE SO
BELIEVE ANYTHING THAT COMES OUT OF THAT WILL TRACK SOUTH OF MICHIGAN
ACTUALLY. AS A RESULT... I DID NOT CHANGE THE GRIDS MUCH EXCEPT TO
MATCH NEARBY OFFICES A LITTLE BETTER.

&&

.AVIATION...(742 AM EDT SAT APR 25 2009)
ONE COMPLEX OF THUNDERSTORMS HAS JUST EXITED THE CWA (11Z).
MEANWHILE ANOTHER SHORTWAVE...WITH ITS ASSOCIATED LOW LEVEL
JET...SURFACE LOW OVER EASTERN WI AND UPPER DIVERGENCE WILL BE
MOVING INTO THE CWA BY 14Z. THAT WILL SET OFF ANOTHER ROUND
THUNDERSTORMS ACROSS THE CWA. AT FIRST IT WILL BE NORTH OF
INTERSTATE 96 BUT WAS THE FRONT SAGS SOUTH SO WILL THE CONVECTION.
AS THE FRONT PASSES THE TAF SITES THIS EVENING IFR CIGS AND MVFR VIS
WILL PREVAIL. I PUT THUNDERSTORMS IN THE TAF FORECAST FOR A FEW
HOURS JUST AHEAD OF THE PASSAGE OF THE COLD FRONT. I EXPECT VFR
CIGS/VIS MOST TAF SITES THROUGH MOST OF THE DAY TIME HOURS OF TODAY.
WINDS WILL BE GUSTY FROM THE SOUTHWEST TOO.

&&

.MARINE...(437 AM EDT SAT APR 25 2009)
GLERL OBS AT MUSKEGON...SOUTH HAVEN...AND BIG SABLE POINT ALL
CONTINUE TO SHOW SOUTH TO SOUTHWEST WINDS UP TO 30 KNOTS OCCURRING
EARLY THIS MORNING. WINDS SHOULD BEGIN TO DIMINISH A LITTLE WITHIN
THE NEXT FEW HOURS AS LOW LEVEL JET OVERHEAD WILL DIMINISH.
POTENTIAL REMAINS THROUGH THE DAY FOR 15 TO 25 KNOTS...SO WE WILL
MAINTAIN THE ADVISORY THROUGH 00Z TONIGHT.

AFTER THAT WE HEAD INTO A RELATIVE LULL WITH NORTHEAST WINDS BEHIND
THE FRONT. WINDS WILL BECOME SOUTHERLY AS THE WARM FRONT MOVES NORTH
LATE ON SUN. WE COULD BE LOOKING AT SOME STRONGER WINDS ONCE AGAIN
SUN NIGHT AND MONDAY WITH MORE HEADLINES POSSIBLE.

&&

.HYDROLOGY...(437 AM EDT SAT APR 25 2009)
SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE WITH CONVECTION
OVER THE NEXT FEW DAYS. HOWEVER NOT ANTICIPATING ANY MAJOR FLOODING
ISSUES SINCE THE SHOWERS AND STORMS WILL BE COMING IN WAVES. TOTAL
QPF AMOUNTS WILL PROBABLY EXCEED ONE INCH BY MONDAY NIGHT... WITH
LOCALIZED TWO PLUS INCHES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH 00Z SUN FOR THE ENTIRE
NEARSHORE FROM ST. JOE TO MANISTEE.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ/MEADE
LONG TERM:    WDM
AVIATION:     WDM
MARINE:       NJJ
HYDROLOGY:    MEADE/NJJ
Hazardous weather outlook, Apr 25, 11:23 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 PM EDT SAT APR 25 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1123 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH EARLY EVENING.
THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORM
MOVEMENT WILL BE EAST NORTHEAST AT 35 TO 45 MPH. THE SEVERE WEATHER
THREAT WILL END BY 8 PM OR POSSIBLY EARLIER WITH THE PASSAGE OF A
COLD FRONT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT WITH LOCALLY
HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL LIFT NORTHWARD DURING THE DAY
SUNDAY AS A WARM FRONT PUSHES THE AREA OF STORMS NORTH TOWARD
ROUTE 10 BY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT
THIS TIME.

ON MONDAY A COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE IN THE
DAY AND BRING THE RISK OF STRONG TO SEVERE THUNDERSTORMS.

THURSDAY AND FRIDAY ANOTHER STORM SYSTEM WILL BRING BACK THE
THREAT FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

LMZ844>849-260945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1123 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS FOR SMALL WATER CRAFT ARE EXPECTED THROUGH
THIS EVENING DUE TO STRONG SOUTHWEST WINDS THAT WILL VEER TO THE
NORTHWEST. IN ADDITION NUMEROUS THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THE EARLY EVENING. LOCALLY HIGH WINDS AND WAVES ARE
POSSIBLE IN AND NEAR THE THUNDERSTORMS. AREAS OF FOG ARE
POSSIBLE AS WELL DUE TO WARM AIR MOVING OVER THE COLD LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AREA OF THUNDERSTORMS WILL LIFT BACK NORTH ACROSS THE NEAR
SHORE WATERS SUNDAY. THE THREAT WILL MOSTLY BE NORTH OF LITTLE
SABLE POINT BY EVENING. GUSTY WINDS AND INCREASED WAVES HEIGHTS ARE
THE PRIMARY THREAT.

ADDITIONAL STORMS ARE EXPECTED WITH THE COLD FRONT MONDAY AFTERNOON
INTO THE EVENING. GUSTY WINDS AND HIGH WAVES ARE ONCE AGAIN
POSSIBLE. ONCE THE COLD FRONT COMES THROUGH NORTHWEST WINDS WILL
BUILD THE WAVE HEIGHTS TO THE POINT WERE THEY WILL BE HAZARDOUS FOR
SMALL WATER CRAFT. THESE CONDITIONS WILL SUBSIDE BY TUESDAY
EVENING.

MORE STORMS ARE POSSIBLE LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT.

MEADE

In the hours before

Special weather statement, Apr 25, 12:30 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 PM EDT SAT APR 25 2009

MIZ065>067-072>074-251730-
BARRY-CALHOUN-EATON-INGHAM-JACKSON-KALAMAZOO-
1230 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF NASHVILLE TO 6 MILES SOUTHEAST OF BATTLE CREEK TO 19 MILES SOUTH
OF TEKONSHA...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  RICHLAND...           BATTLE CREEK...       TEKONSHA...
  MARSHALL...           BELLEVUE...           NASHVILLE...
  ALBION...             CHARLOTTE...          SPRINGPORT...
  CONCORD...            EATON RAPIDS...       LESLIE...
  JACKSON...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS.  A 53 MPH WIND GUST WAS REPORTED AT KALAMAZOO AT 1210 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4254 8553 4274 8455 4241 8436 4207 8436
      4207 8535
TIME...MOT...LOC 1629Z 255DEG 36KT 4251 8525 4226 8511
          4183 8510

JK
Special weather statement, Apr 25, 12:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1258 PM EDT SAT APR 25 2009

MIZ056-057-064-251800-
ALLEGAN-KENT-OTTAWA-
1258 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SAUGATUCK...MOVING NORTHEAST
AT 25 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  SAUGATUCK...          FENNVILLE...          HUDSONVILLE...

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS...
OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 4:00 PM EDT.

&&

LAT...LON 4255 8625 4257 8624 4265 8624 4267 8623
      4268 8622 4271 8622 4296 8571 4275 8555
      4272 8555 4247 8627
TIME...MOT...LOC 1657Z 240DEG 24KT 4258 8625

JK
Local storm report, Apr 25, 1:23 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND GST     3 WNW JACKSON           42.26N 84.46W
04/25/2009  M61.00 MPH       JACKSON            MI   ASOS

0106 PM     TSTM WND DMG     ALBION                  42.25N 84.75W
04/25/2009                   CALHOUN            MI   EMERGENCY MNGR

            TREES AND WIRE REPORTED DOWN THROUGH DISPATCH WITHIN THE
            TOWN OF ALBION.

&&

GWETZEL
Special weather statement, Apr 25, 1:23 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT SAT APR 25 2009

MIZ044-050-056-057-064-251800-
ALLEGAN-KENT-MUSKEGON-NEWAYGO-OTTAWA-
123 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST OFFSHORE OF
GRAND HAVEN TO 10 MILES SOUTHWEST OF BEECHWOOD...MOVING EAST AT 55
MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  HOFFMASTER STATE PARK...                    ROOSEVELT PARK...
  GRAND HAVEN...        NORTON SHORES...      HOLLAND STATE PARK...
  SPRING LAKE...        CASTLE PARK...
  SAUGATUCK STATE PARK...                     PORT SHELDON...
  LAKE MACATAWA...      CLOVERVILLE...        FRUITPORT...
  GRAAFSCHAP...         BEECHWOOD...          HOLLAND...
  NUNICA...             HOLLAND TULIP ARPT... OLIVE CENTER...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4331 8561 4268 8565 4266 8623 4270 8622
      4297 8623 4312 8628 4319 8632
TIME...MOT...LOC 1723Z 257DEG 47KT 4311 8624 4274 8627

MEADE
Special weather statement, Apr 25, 1:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT SAT APR 25 2009

MIZ044-050-051-056>058-251845-
IONIA-KENT-MONTCALM-MUSKEGON-NEWAYGO-OTTAWA-
153 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF SPARTA TO GRAND RAPIDS...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  CHESTER TWP...        JENISON...            MARNE...
  CONKLIN...            ASHLAND TWP...        GRANT...
  BAILEY...             CASNOVIA...           CUTLERVILLE...
  GRANDVILLE...         WALKER...             WYOMING...
  BYRON CENTER...       GRAND RAPIDS...       KENT CITY...
  DUTTON...             ALPINE...             SPARTA...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4347 8553 4347 8485 4291 8484 4277 8578
      4333 8594
TIME...MOT...LOC 1752Z 244DEG 45KT 4329 8577 4291 8567

MEADE
Local storm report, Apr 25, 2:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
210 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     2 WSW LANSING           42.73N 84.58W
04/25/2009                   INGHAM             MI   TRAINED SPOTTER

            6 TO 8 HIGH TENSION TELEPHONE POLES BROKEN OFF AT 20
            FEET. 2 FOOT TREE DOWN NEARBY.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:14 AM EDTSpecial Weather StatementGRRIsabella, Mecosta61 min
Apr 25, 5:16 AM EDTSpecial Weather StatementGRRIsabella, Mecosta59 min
Apr 25, 5:45 AM EDTSpecial Weather StatementGRRClare, Isabella45 min
Apr 25, 10:09 AM EDTSpecial Marine WarningGRR51 min
Apr 25, 10:36 AM EDTSpecial Weather StatementGRRKent, Lake, Mecosta, Newaygo39 min
Apr 25, 10:54 AM EDTSpecial Weather StatementGRRIsabella36 min
Apr 25, 11:08 AM EDTSpecial Weather StatementGRRBarry, Clare, Ionia, Isabella, Kent, Mecosta and 2 more37 min
Apr 25, 11:38 AM EDTSpecial Weather StatementGRRKalamazoo52 min
Apr 25, 11:42 AM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella48 min
Apr 25, 12:30 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Jackson60 min
Apr 25, 12:58 PM EDTSpecial Weather StatementGRRAllegan62 min
Apr 25, 1:10 PM EDTSpecial Marine WarningGRR65 min
Apr 25, 1:13 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson26 min
Apr 25, 1:23 PM EDTSpecial Weather StatementGRROttawa37 min
Apr 25, 1:53 PM EDTSpecial Weather StatementGRRIonia, Kent, Montcalm52 min
Apr 25, 2:15 PM EDTSpecial Marine WarningGRR60 min
Apr 25, 2:34 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Ottawa41 min
Apr 25, 3:36 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ionia and 2 more54 min
Apr 25, 4:20 PM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson, Kalamazoo55 min
Apr 25, 4:30 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Kalamazoo45 min
Apr 25, 4:39 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo36 min
Apr 25, 5:00 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Ingham, Jackson60 min
Apr 25, 5:43 PM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia62 min
Apr 25, 5:56 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson22 min
Apr 25, 6:12 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot21 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.